MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent anterior and posterior prosthesis promontofixation in 2017 and mesh was implanted.The patient experienced complicated by hematoma of retroperitoneal prosthetic lodge evacuated at d2.Persistence of a thick infiltrated shell on imaging in the path of the anterior prosthesis.Onset of bleeding since 2020, almost daily, with no triggers.Hysteroscopy in (b)(6) 2022 with excision of a small benign endocervical polyp.On the vagina, presence of a small retraction on the posterior vagina opposite the palpated prosthesis, but without visible erosion or granuloma.No pain or bleeding visualized.Decision to repeat hysteroscopy with possible thermocoagulation and clinical examination under ga performed on (b)(6) 2024.Hysteroscopy normal and minimal erosion at the bottom of the posterior vaginal retraction at mid-vagina with excision of a mersuture wire and a small prosthetic fragment.Resumption of anticoagulants postoperatively with the appearance of a very limited hematoma of the posterior vaginal wall, worsening at d4 with the appearance of pelvic pain.Biological inflammatory syndrome with wbc 14,000 and crp 250.Ultrasound revealed a probably infected hematoma of the rectovaginal septum 8cm high.Surgical drainage under antibiotic therapy with tazocilline on (b)(6) 2024: evacuation of an abscess from the rectovaginal septum with excision of the prosthesis down to cervical level.Follow-up pelvic mri on (b)(6) 2024 showed an increase in size of the fluid collection in the posterior prosthesis.Decision to repeat the operation with drainage via the upper approach on (b)(6) 2024, with partial removal of the infected posterior prosthesis.Simple follow-up for the moment, with regression of the persistent collection on imaging under antibiotic coverage.Regression of infectious syndrome.Patient asymptomatic.On clinical examination, persistence of a small posterior vaginal prosthetic erosion.Consequence multiple reoperations for prosthetic complications.Removal of the prosthesis.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? other relevant patient history/concomitant medications? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Describe any medical/surgical intervention for the most recent event of erosion including dates and findings.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? to date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: the diagnosis and indication for the index surgical procedure? indication: symptomatic genital prolapse stage iii to iv.Were any concomitant procedures performed? concomitant bilateral adnexectomy.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? not before initial surgery.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? not before during or after the initial intervention in 2017 were cultures performed? if so, please provide the results.Yes on removed prosthetic material: > 50 colonies of escherichia coli.Describe any medical/surgical intervention for the most recent event of erosion including dates and findings.Indicated in initial report: repeat vaginal surgery x2 for erosion then hematoime then laparoscopy with complete removal of material + long-term antibiotic therapy what is the physician¿s opinion as to the etiology of or contributing factors to this event? appearance of protjhetic erosion at a distance from the initial surgery favoured by vaginal atrophy.What is the patient's current status? doing well, still on antibiotics.

Brand Name
GYNECARE GYNEMSH PS 4INX6IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20848301
Report Number2210968-2024-12855
Device Sequence Number18167896
Product Code OTO
UDI-Device Identifier10705031037731
UDI-Public(01)10705031037731(17)210930(10)KLH848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberGPSL
Device Lot NumberKLH848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown